Re: [IPk] Hypo control
What you say is exactly what I said to the DSN - it is just as if there is a
pool of insulin which works in the night. Up to Christmas everything was
OK. After that I was worried with sight problems and this seemed to affect
control and it got very difficult. I was very depressed and felt I couldn't
cope properly. My requirements seemed to go up and up. I then tried
changing the site from tummy to legs thinking absorption was the problem and
the site change made more variables but seemed to settle down until 3 weeks
ago when the problems were at about 2.00 am. This 5.00 am trick was a new
one for me.
I am beginning to think it is not the basals at all but the bolus after all.
As I have gastro paresis I do not put the insulin in too quickly or I might
go hypo in the meal. If I don't inject sufficient I do not come down a
couple of hours after the injection. How low do you go 2 hours after a
meal? I think you are correct about cutting the bolus for my evening meal
and this will mean putting up with a higher bg for a while so there is
something for the insulin to work on. It sounds simple. Got to do
something. I was sitting here long the computer last night and felt
perfectly OK. I didn't want to face bed. I made a move at 2.00 am and did
a test. It was 1.9! I felt OK! Still, once corrected I got through the
rest of the night and had perfect control this morning again.
I'm afraid I do very much less exercise than you due to pain and
breathlessness. Trouble is, according to the chart showing ages of pumpers,
I must be one of the oldest.
Thanks for listening.
----- Original Message -----
From: "Diana Maynard" <email @ redacted>
To: <email @ redacted>
Sent: Friday, June 23, 2006 5:37 AM
Subject: Re: [IPk] Hypo control
> Hi June
> I wonder if the insulin is somehow pooling in your body and being absorbed
> very slowly when you're inactive at night?
> I tend to see this effect (with the opposite result, i.e. I go high) when
> I use my legs or bum as an infusion site.
> In your case it could be that you need to lower the insulin starting
> earlier to deal with this, and/or take less bolus with your evening meal.
> Perhaps you should also check your BG around 2am to see if you're already
> low then.
> Can you think of anything different from 3 weeks ago when you first
> started noticing this?
> Good luck - it sounds awful. I used to get something like this (persistent
> nightime hypos despite reducing my insulin loads and not bolusing at all
> for evening meal) after softball tournaments and finally figured I had to
> *really* slash my basals to almost nothing (as you're doing) to deal with
> it. I only realised the true effect when staying up partying till 5am
> after softball one time and having really bad hypos despite loads of Coke.
> But I assume you're not suddenly doing unusual amounts of exercise (I can
> do up to 10 hours a day of vigorous exercise during a tournament) in the
> last 3 weeks!
> June Searle wrote:
>> My present problems did not improve last night. Unusually for me, but to
>> off a problem, I had a biscuit before bed and I have now cut my basals
>> 1.00 am - 5.00 am from 0.0. At 5.00 am basal set at 0.5. Last night at
> > I was 2.4 and took 15g Lucozade. Each quarter hour it was still down and
> > took
>> further 15g Lucozade. It didn't rise until 6.30 am and 60g Lucozade
>> I just can't work out where the insulin is coming from. Please, does
>> have any idea what is wrong or what I am doing wrong? The hypos have
>> going on for nearly 3 weeks now but usually earlier than last night.
> No virus found in this incoming message.
> Checked by AVG Free Edition.
> Version: 7.1.394 / Virus Database: 268.9.2/373 - Release Date: 22/06/2006
for HELP or to subscribe/unsubscribe/change list versions,